Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 18, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 17, 2015, 7:53 PM CDT for Karnes County, Texas. It took effect at May 17, 2015, 11:59 PM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2015, 7:53 PM CDT (00:53 UTC)
- In effect from
- May 17, 2015, 11:59 PM CDT
- Expired
- May 18, 2015, 2:09 PM CDT
- In force
- 14 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Karnes County, TX
The river
Written for the forecast point Cibolo Creek near Falls City (FCTT2). The gauge peaked at 16.20 ft at May 18, 2015, 12:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
803
WGUS44 KEWX 180053
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT SUN MAY 17 2015
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Cibolo Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC255-181853-
/O.NEW.KEWX.FL.W.0018.150518T0459Z-150518T1909Z/
/FCTT2.1.ER.150518T0459Z.150518T0600Z.150518T0709Z.NO/
753 PM CDT SUN MAY 17 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Cibolo Creek Near Falls City.
* from this evening to Monday afternoon...or until the warning is cancelled.
* At 7:15 PM Sunday the stage was 14.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise to near 17.5
feet by after midnight tonight.The river will fall below flood stage by after
midnight tonight.
* Impact...At 17.0 feet...Minor lowland flooding of crop and pastureland damages
irrigation pumps and any equipment near the channel. Livestock are cut off in
low areas..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Falls City 6 17 14.6 Sun 7 PM 8.1 4.8 2.6 1.9
&&
LAT...LON 2914 9803 2917 9794 2894 9780 2892 9790
$$1 follow-up statement
283
WGUS84 KEWX 180657
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
157 AM CDT MON MAY 18 2015
...The flood warning is cancelled for the following rivers in Texas...
Cibolo Creek Near Falls City AFFECTING Karnes County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC255-180727-
/O.CAN.KEWX.FL.W.0018.000000T0000Z-150518T1909Z/
/FCTT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
157 AM CDT MON MAY 18 2015
The flood warning is cancelled for
the Cibolo Creek Near Falls City.
* At 1:15 AM Monday the stage was 16.0 feet.
* Flood stage is 17.0 feet.
* Forecast...the river crested below flood stage at 16.1 feet. The river will
remain below flood stage...however a secondary crest is expected on Monday.
* Impact...At 17.0 feet...Minor lowland flooding of crop and pastureland damages
irrigation pumps and any equipment near the channel. Livestock are cut off in
low areas..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG DAY TIME Mon Tue Wed Thu Fri
Falls City 6 17 16.0 Mon 01 AM 15.4 8.3 5.3 2.6 1.5
&&
LAT...LON 2914 9803 2917 9794 2894 9780 2892 9790
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 17, 7:15 PM CDT, 38 minutes earlier.
Area forecast discussion, May 17, 7:15 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 715 PM CDT SUN MAY 17 2015 .AVIATION.../00Z TAFS/ SOUTHEAST FLOW AND WEAK ASCENT WILL CAUSE MVFR-VFR CIGS TO LOWER TO IFR BY 05Z AT SAT/SSF AND 09Z AT DRT...WHILE AUS FURTHER NORTH OF THE MAIN ASCENT WILL BE BORDERLINE IFR-MVFR. MODELS SUGGEST ISOLATED SHRA AND TSRA ARE POSSIBLE TONIGHT AT ALL SITES...BUT A WEAK DISTURBANCE MOVING THROUGH HAS NOT BEEN ABLE TO OVERCOME AN ATMOSPHERE THAT IS WORKED OVER FROM THIS MORNINGS STORMS THUS FAR. LIFR CIGS MAY ALSO BRIEFLY OCCUR BETWEEN 10-14Z AT SAT/SSF AND DRT...BUT CONFIDENCE WAS TOO LOW TO INCLUDE AT THIS TIME. SEVERAL MODELS SUGGEST THAT ISOLATED TO SCATTERED SHRA AND TSRA WILL DEVELOP OFF THE MEXICAN MOUNTAINS FOR DRT AND ALONG AN EAST-WEST ORIENTED REGION OF ASCENT FOR SAT/SSF/AUS TOMORROW...BUT WILL WAIT TO SEE IF THE UPCOMING MODEL CYCLE TRENDS WETTER OR DRIER. && .PREV DISCUSSION... /ISSUED 316 PM CDT SUN MAY 17 2015/ SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... A MCS MODIFIED AIR MASS WILL LIMIT MUCH OF THE CONVECTION FOR TONIGHT...ALTHOUGH MUCH OF THE MODEL DATA CONTINUES TO SUPPORT SCATTERED CONVECTION AND SIGNIFICANT RAINFALL AMOUNTS. WILL UNDERCUT POPS TO MAINLY SLIGHT CHANCES...WITH ONLY A SMALL REGION OF SLIGHTLY ENHANCED POPS OVER THE RIO GRANDE PLAINS. A SMALL OUTFLOW BOUNDARY LOCATED IN THIS AREA COULD TAP INTO DAYTIME HEATING THIS EVENING...WITH INCREASING STABILITY EXPECTED TONIGHT. IF A STRONG CELL DOES DEVELOP THIS EVENING...LIGHT WESTERLY STEERING FLOW SHOULD LEAD TO SHORT-LIVED CONVECTION. THE HRRR GENERATES OVERNIGHT CONVECTION OVER CENTRAL COUNTIES FROM THE LLJ ENHANCED RETURN FLOW OF LOW LEVEL MOISTURE...BUT EXPECT MORE IN THE LINE OF SPRINKLES OR DRIZZLE AFTER MIDNIGHT. RAIN CHANCES SHOULD PICK UP AGAIN MONDAY...BUT BOUNDARY INTERACTIONS SHOULD BE MORE FAVORABLE WELL TO THE NORTH AND NORTHWEST. THUS WILL KEEP LOW END CHANCE POPS WHICH IS STILL DOWN FROM THE SYNOPTIC MODELS THAT ARE ROUGHLY 20 PERCENT HIGHER ON POPS. BY MONDAY NIGHT...CONVERGENCE TO MODEL CONSENSUS IS REASONABLE WITH POPS STILL FAVORED TO THE NORTH AND NORTHWEST BASED ON CONVECTIVE INITIATION MOSTLY FAVORED TO THE NW. LONG TERM (TUESDAY THROUGH SUNDAY)... TUESDAY INTO THURSDAY REMAINS AN INTERESTING PERIOD WITH MOST OF THE SYNOPTIC MODELS SHIFTING IN FAVOR OF A FRONTAL ZONE REACHING CENTRAL TX. WITH THE NEXT MID TO UPPER LEVEL SHORTWAVE TROUGH EJECTION...EXPECTED TO MOVE FROM NRN MEXICO INTO THE CENTRAL PLAINS...SHOWN TO BE MORE SHALLOW AND FARTHER NW THAN THE PREVIOUS COUPLE OF DISTURBANCES...AM STILL IN FAVOR OF CONSERVATIVE POPS WITH SLIGHTLY HIGHER POPS TO THE NORTH. BY THURSDAY...REPEATED ROUNDS OF THUNDERSTORMS OVER NORTH TEXAS SHOULD ENABLE ENOUGH BOUNDARY POOLING TO ENHANCE RAIN CHANCES INTO THE WEEKEND...THOUGH THE BLEND OF MODEL DATA ONLY SHOWS A SUBTLE EASTERLY SHIFT IN WINDS. LATER RUNS SHOULD BE ABLE TO FURTHER CLARIFY WHETHER A FRONT MAKES INTO THE AREA...AND WITH THAT A BETTER UNDERSTANDING IF NEW FLASH FLOOD OR POSSIBLE SEVERE THREATS WERE TO COME ABOUT. TEMPERATURES ARE ALSO AT THE MERCY OF THESE EVER CHANGING BOUNDARY AND THUNDERSTORM INDUCED CLOUD AREAS...SO A BLENDED GUIDANCE APPROACH TO THE FORECAST CONTINUES WITH CONTINUED HUMID AND MILD CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 86 72 85 71 / 20 30 20 30 10 AUSTIN BERGSTROM INTL AIRPORT 70 86 72 85 71 / 20 30 20 30 10 NEW BRAUNFELS MUNI AIRPORT 71 86 72 85 71 / 20 30 20 30 10 BURNET MUNI AIRPORT 69 84 70 83 69 / 20 30 20 40 20 DEL RIO INTL AIRPORT 73 87 71 87 71 / 30 30 40 40 30 GEORGETOWN MUNI AIRPORT 71 84 71 83 70 / 20 30 20 40 10 HONDO MUNI AIRPORT 72 87 73 88 71 / 30 30 20 30 20 SAN MARCOS MUNI AIRPORT 71 85 72 85 71 / 20 30 20 30 10 LA GRANGE - FAYETTE REGIONAL 74 87 73 85 72 / 20 40 10 30 10 SAN ANTONIO INTL AIRPORT 72 86 73 86 72 / 20 30 20 30 20 STINSON MUNI AIRPORT 73 87 73 87 72 / 20 30 20 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...01 SYNOPTIC/GRIDS...ALLEN PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, May 17, 5:27 AM CDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 527 AM CDT SUN MAY 17 2015 TXZ171>173-183>194-202>209-217>225-228-181100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 527 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING AND INTO THE AFTERNOON. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES WITH ISOLATED AMOUNTS UP TO 4 INCHES...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS NORTH OF A DEL RIO TO SAN ANTONIO TO GIDDINGS LINE. IN ADDITION...THERE WILL ALSO BE A POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE IN SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH SATURDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, May 17, 2:02 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
202 PM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD INKS LAKE STATE PARK 30.72N 98.38W
05/17/2015 BURNET TX LAW ENFORCEMENT
LOW WATER CROSSINGS CLOSED AND BARRICADED AT CR116 AND
PARK ROAD 4 AND THEN SHORTLY THEREAFTER AT DOUBLE HORN
CREEK ON CR404
&&
EVENT NUMBER EWX1500403
SBSLocal storm report, May 17, 2:06 PM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
206 PM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 7 NNE NEW BRAUNFELS 29.80N 98.07W
05/17/2015 M3.10 INCH COMAL TX COCORAHS
RAIN FELL IN THE PAST SIX HOURS
&&
EVENT NUMBER EWX1500404
SBSLocal storm report, May 17, 2:40 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 PM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD 4 E MUSTANG RIDGE 30.05N 97.62W
05/17/2015 CALDWELL TX EMERGENCY MNGR
TWO SWIFT WATER RESCUES ONGOING...ONE ON CALDWELL ROAD
NEAR HWY 21 INVOLVING ONE PERSON AND A NEARLY SUBMERGED
VEHICLE...THE OTHER ALONG A COUNTY ROAD NEAR THE HAYS
COUNTY BORDER
&&
CORRECTED REMARKS
EVENT NUMBER EWX1500402
SBSLocal storm report, May 17, 5:43 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
543 PM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 15 SW ROCKSPRINGS 29.88N 100.40W
05/17/2015 EDWARDS TX LAW ENFORCEMENT
HWY 674 CLOSED HEADING INTO ROCK SPRINGS DUE TO HIGH
WATER.
&&
EVENT NUMBER EWX1500405
LJHThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 4:17 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales | 3 hr |
| May 18, 4:48 AM CDT | Flash Flood Warning | EWX | Fayette, Gonzales | 5 hr |
| May 18, 5:21 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Lee | 3 hr |
| May 18, 5:27 AM CDT | Special Weather Statement | EWX | Gonzales | 33 min |
| May 18, 6:21 AM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 114 min |
| May 18, 6:58 AM CDT | Flash Flood Warning | EWX | Fayette, Lavaca | 3 hr |
| May 18, 8:42 AM CDT | River Flood Warning | EWX | DeWitt | 54 hr |
| May 18, 8:42 AM CDT | River Flood Warning | EWX | DeWitt | 4 days |
| May 18, 9:41 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales | 109 min |
| May 18, 6:32 PM CDT | Special Weather Statement | EWX | Llano | 43 min |
| May 18, 6:32 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 58 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.